Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Grand Rapids, MI

May 11, 2011Barry County, Calhoun County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 11, 2011, 10:48 PM EDT for Barry County, Calhoun County, Kalamazoo County, Michigan. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 10:48 PM EDT (02:48 UTC)
Expired
May 11, 2011, 11:59 PM EDT
In force
71 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barry County, MI, Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 6:56 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2332 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS53 KGRR 120248
SVRGRR
MIC015-025-077-120415-
/O.NEW.KGRR.SV.W.0029.110512T0248Z-110512T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MICHIGAN...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1215 AM EDT

* AT 1046 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF WAYLAND TO 11
  MILES SOUTHWEST OF BATTLE CREEK..AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       HASTINGS...           RICHLAND...
  MARSHALL...           ALBION...             MIDDLEVILLE...
  NASHVILLE...          GALESBURG...          FULTON...
  CLIMAX...             AUGUSTA...            CONVIS TWP...
  LEE TWP...            BABCOCK...            CERESCO...
  BEDFORD...            SPRINGFIELD...        MORGAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4242 8558 4242 8555 4277 8555 4277 8507
      4242 8507 4242 8472 4218 8471 4210 8540
TIME...MOT...LOC 0248Z 261DEG 25KT 4275 8563 4220 8531
WIND...HAIL 60MPH 1.00IN

$$

WDM
4 follow-up statements
315 
WWUS53 KGRR 120302
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 PM EDT WED MAY 11 2011

MIC015-025-077-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-KALAMAZOO MI-
1102 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KALAMAZOO...CALHOUN AND BARRY COUNTIES UNTIL 1215 AM EDT...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MIDDLEVILLE TO NEAR
BATTLE CREEK...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       HASTINGS...           RICHLAND...
  MARSHALL...           ALBION...             MIDDLEVILLE...
  NASHVILLE...          CLIMAX...             AUGUSTA...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BEDFORD...            SPRINGFIELD...
  MORGAN...             ASSYRIA...            BANFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4239 8551 4241 8556 4242 8555 4277 8555
      4277 8507 4242 8507 4242 8472 4218 8471
      4212 8526
TIME...MOT...LOC 0302Z 261DEG 25KT 4276 8550 4221 8518
WIND...HAIL 60MPH 1.00IN

$$

MJS
405 
WWUS53 KGRR 120321
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 PM EDT WED MAY 11 2011

MIC077-120329-
/O.CAN.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
KALAMAZOO MI-
1121 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KALAMAZOO COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4244 8531 4251 8543 4277 8555 4277 8507
      4242 8507 4242 8472 4218 8471 4213 8515
TIME...MOT...LOC 0319Z 261DEG 25KT 4278 8534 4223 8502

$$

MIC015-025-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1121 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN AND
BARRY COUNTIES UNTIL 1215 AM EDT...

AT 1117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MIDDLEVILLE
TO AROUND MARSHALL...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BATTLE CREEK...       HASTINGS...           MARSHALL...
  ALBION...             MIDDLEVILLE...        NASHVILLE...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  CERESCO...            BEDFORD...            SPRINGFIELD...
  MORGAN...             ASSYRIA...            BANFIELD...
  IRVING...             LACEY...              DOWLING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4244 8531 4251 8543 4277 8555 4277 8507
      4242 8507 4242 8472 4218 8471 4213 8515
TIME...MOT...LOC 0319Z 261DEG 25KT 4278 8534 4223 8502
WIND...HAIL 60MPH 1.00IN

$$

MJS
629 
WWUS53 KGRR 120334
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 PM EDT WED MAY 11 2011

MIC015-025-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1134 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALHOUN AND EASTERN BARRY COUNTIES UNTIL 1215 AM EDT...

AT 1131 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR LAKE ODESSA TO 
MARSHALL...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           ALBION...             NASHVILLE...
  CONVIS TWP...         LEE TWP...            BABCOCK...
  MORGAN...             ASSYRIA...            WOODLAND...
  BURLEIGH CORNERS...   PARTELLO...           PENNFIELD...
  RICE CREEK...         MARENGO...            ECKFORD...
  CONDIT...             DUCK LAKE...          CARLTON CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR PARTS OF SOUTHWESTERN MICHIGAN.

LAT...LON 4243 8517 4277 8531 4277 8507 4242 8507
      4242 8472 4218 8471 4216 8494
TIME...MOT...LOC 0333Z 261DEG 25KT 4279 8521 4224 8489
WIND...HAIL 60MPH 1.00IN

$$

MJS
780 
WWUS53 KGRR 120359
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT WED MAY 11 2011

MIC015-025-120408-
/O.CAN.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1159 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
EASTERN BARRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4243 8517 4277 8531 4277 8507 4242 8507
      4242 8472 4218 8471 4216 8494
TIME...MOT...LOC 0358Z 261DEG 25KT 4282 8497 4226 8466

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:38 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 11, 7:38 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 PM EDT WED MAY 11 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(436 PM EDT WED MAY 11 2011)
A WARM FRONT JUST SOUTHWEST OF LOWER MICHIGAN WILL INCH NORTHEAST
TONIGHT AND THURSDAY... TRIGGERING SCATTERED SHOWERS AND
THUNDERSTORMS.

ANOTHER FRONTAL BOUNDARY NOW SITUATED FROM MINNESOTA SOUTH TO KANSAS
WILL EDGE SLOWLY EAST OVER THE NEXT FEW DAYS AS WAVES OF LOW
PRESSURE MOVE NORTHEAST ALONG IT. THIS PATTERN... COMBINED WITH A
WARM AND HUMID AIR MASS... WILL KEEP SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST ALL THE WAY THROUGH THE WEEKEND.

&&

.SHORT TERM...(436 PM EDT WED MAY 11 2011)
(TONIGHT THROUGH FRIDAY NIGHT)

WARMER MID LEVEL TEMPS AND SUBSIDENCE ASSOCIATED WITH AMPLIFYING
RIDGE OVERHEAD HAS HALTED ANY SOUTHWARD MOVEMENT/DEVELOPMENT OF THE
NRN LWR MI MCS TODAY. ALL THE ACTION REMAINS NORTH OF HIGHWAY U.S.
10 WHICH APPROXIMATES THE NRN EDGE OF THE MID LEVEL CAP.

HOWEVER THE RIDGE AXIS AND WARMER TEMPS ALOFT WILL BE SHIFTING OFF
TO THE EAST TONIGHT AND THURSDAY AND THERE ARE CURRENTLY SEVERAL
CLUSTERS/BANDS OF CONVECTION MOVING N/E THROUGH THE WRN SIDE OF THE
RIDGE. WILL CARRY LIKELY POPS TONIGHT AND THURSDAY OVER THE NRN AND
WRN PORTIONS OF THE CWFA WHERE THE SHORT WAVES WITHIN THE
INCREASINGLY SW FLOW ALOFT SHOULD HAVE THE MOST IMPACT. MEANWHILE
WILL CONTINUE CHANCE POPS IN THE SE CWFA CLOSER TO UPR RIDGE AXIS.

THE MAIN SVR WX THREAT SHOULD CONTINUE TO BE LARGE HAIL DUE TO STEEP
MID LEVEL LAPSE RATES AND FAT CAPE PROFILES ALOFT. OBVIOUSLY BASED
ON WHAT HAS BEEN HAPPENING ACROSS THE FAR NRN CWFA TODAY... HEAVY
RAIN/LOCAL FLOODING REMAINS A THREAT. PWATS ARE NEAR 1.5 INCHES AND
DEEP LAYER SHEAR VALUES ARE LOW.

OVERALL SYNOPTIC PATTERN CHANGES LITTLE FRIDAY AND FRIDAY NIGHT...
WITH A CONTINUATION OF SCATTERED SHOWERS AND TSTMS EXPECTED IN WARM
AND HUMID AIR MASS... HIGH CAPE/LOW SHEAR. THE UPPER LOW NEAR THE
FOUR CORNERS REGION HEADS SOUTHEAST WHILE ANOTHER UPPER LOW DROPS
INTO THE NRN PLAINS REGION. THIS KEEPS US IN SW FLOW ALOFT... WITH
OCNL IMPULSES HEADING NE AND TOUCHING OFF ROUNDS OF STORMS. ALSO...
SFC BASED CAPES NEAR 2000 THUR AND FRI COULD LEAD TO AREAS OF
STRONGER STORMS WHERE/WHEN LOW LEVEL CONVERGENCE IS MAXIMIZED.

&&

.LONG TERM...(436 PM EDT WED MAY 11 2011)
(SATURDAY THROUGH WEDNESDAY)
THE MAIN FOCUS OF THE FORECAST IS THE COMPLEX UPPER SYSTEM THAT
LOOKS TO BE AFFECTING THE CWFA AT LEAST THROUGH THE WEEKEND...IF NOT
LONGER. NO MAJOR CHANGES WERE MADE TO THE FORECAST WITH A HIGHER
THAN NORMAL AMOUNT OF UNCERTAINTY.

UPPER LOW TO OUR SW AND IS BRINGING THE WARMER AND UNSETTLED WEATHER
IS EXPECTED TO ONLY SLOWLY ROTATE TO THE EAST INTO THE EARLY PORTION
OF THE UPCOMING WEEKEND. IT APPEARS THAT WE WILL EVENTUALLY END UP
ON THE COOLER SIDE OF THE SYSTEM BY SAT...AND SHOWERS WITH SOME
THUNDER WILL BE POSSIBLE AS WAVES ROTATE AROUND THIS LOW. IT WILL
NOT BE RAINING THE ENTIRE TIME...BUT THE THREAT OF RAIN WILL BE
THERE.

THE UNCERTAINTY AND COMPLEXITY OF THE LONG TERM PORTION OF THE FCST
THEN COMES IN BEGINNING SAT NIGHT AND SUN AS ALL THE MODELS ARE
SHOWING ANOTHER STRONG UPPER SYSTEM DIVING ESE CLOSE BEHIND THE
FIRST SYSTEM. SHOWERS WILL REMAIN POSSIBLE AT LEAST THROUGH
SUN...AND EVEN MON REGARDLESS OF WHAT MODEL ONE LOOKS AT. THE LAST
COUPLE RUNS OF THE EURO SHOW THE FIRST LOW WRAPPING AROUND THE
SECOND UPPER LOW. THIS WOULD WRAP RAIN BACK ACROSS THE AREA THROUGH
THE END OF THE PERIOD. THE GFS HAS THE SECOND LOW STRONG ENOUGH AND
COMBINES WITH AN UPPER TROUGH ACROSS CANADA TO CLEAR OUT EVERYTHING
FROM THE CWFA.

THIS FCST IS BASED ON THE LATTER SCENARIO IN WHICH THE PCPN GETS
CLEARED OUT BY TUE. THAT IS BASED A BIT ON CONSISTENCY WITH THE
PREVIOUS FCST AND DUE TO THE GREAT AMOUNT OF UNCERTAINTY THAT
REMAINS. NOT COMFORTABLE IN ADDING A LOT OF ADDITIONAL POPS AT THIS
POINT WITH THE AMOUNT OF UNCERTAINTY THAT STILL EXISTS. AS
CONFIDENCE INCREASES...THE CHC OF RAINFALL WILL NEED TO BE FINE
TUNED.

&&

.AVIATION...(738 PM EDT WED MAY 11 2011)
CONVECTIVE TRENDS ARE ONCE AGAIN THE MAIN FOCUS OF THE NEW SET OF
TERMINALS. A COUPLE OF WAVES OF SCATTERED-NUMEROUS STORMS ARE POISED
TO MOVE THROUGH THE TERMINALS A LITTLE LATER THIS EVENING AND DURING
THE EARLY OVERNIGHT HOURS TONIGHT. EXTRAPOLATING THIS CONVECTION IN
ACROSS THE AREA WOULD BRING IT FIRST TO KAZO BY 02Z AND THEN LAST TO
KLAN AROUND 03-04Z. THERE WILL BE A FEW HOURS OF POTENTIAL
CONVECTION ONCE IT MOVES IN. THE STORMS MAY HAVE A TENDENCY TO
WEAKEN/DIMINISH OVERNIGHT AS THE DIURNAL HEATING COMPONENT IS LOST.
INSTABILITY WILL REMAIN IN PLACE ABOVE THE SFC...SO IT MAY NOT
DISSIPATE ENTIRELY. THE WAVE SHOULD MOVE OUT BETWEEN 06-08Z WHICH
SHOULD DIMINISH THE CHCS FOR AT LEAST A FEW HOURS.

AFTER A GOOD CHANCE OF A BREAK IN THE CONVECTION...INSTABILITY WILL
BUILD ONCE AGAIN LATE THU MORNING AND THU AFTERNOON. IT WILL BE
TOUGH TO PIN DOWN ANY DETAILS WITH REGARDS TO TIMING WAVES IN...SO
WE HAVE JUST WENT WITH A VCTS FOR THE TIME BEING. THIS WILL NEED TO
BE FINE TUNED IN FUTURE TERMINAL PACKAGES.

&&

.MARINE...(436 PM EDT WED MAY 11 2011)
A RATHER BRISK EAST FLOW HAS DEVELOPED TODAY DUE TO MESOSCALE
EFFECTS ASSOCIATED WITH THE NRN LWR MI MCS. EVENTUALLY LATER THIS
EVENING... THE FLOW SHOULD WEAKEN AND BECOME MORE SE/S.

VISIBILITY ISSUES RELATED TO FOG AND HAZE WILL LIKELY BECOME AN
ISSUE LATER TONIGHT THROUGH THURSDAY INTO FRIDAY. IT/S BEEN
OCCURRING ON THE OTHER SIDE OF THE LAKE AND THE DEVELOPING SOUTH
FLOW/HIGHER SFC DEW PTS MAY INCREASE THAT PROBABILITY ON THIS SIDE
OF THE LAKE.

IN ADDITION...THE THREAT OF THUNDERSTORMS/HAIL WILL POSE A HAZARD TO
MARINERS THROUGH FRIDAY.

&&

.HYDROLOGY...(436 PM EDT WED MAY 11 2011)
HEAVY RAIN HAS IMPACTED THE FAR NRN CWFA TODAY BUT IT WAS VERY
LOCALIZED AND COVERED WITH FLASH FLOOD WARNINGS/URBAN AND SMALL
STREAM ADVISORIES.

THE OVERALL AREAL/BASIN AVERAGE COVERAGE OF RAINFALL SHOULD CONTINUE
TO BE SCATTERED AND RELATIVELY LOW. THAT MEANS THAT THE LARGER
MAINSTEM RIVERS PROBABLY WON/T BE IMPACTED TOO MUCH. HOWEVER THE
SMALLER CREEKS AND STREAMS WHERE HEAVIER CONVECTION PERSISTS COULD
SEE SHARP AND SIGNIFICANT RESPONSES OVER THE NEXT FEW DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    MEADE
SHORT TERM:  MEADE
LONG TERM:   NJJ
AVIATION:    NJJ
MARINE:      MEADE
HYDROLOGY:   MEADE
Hazardous weather outlook, May 11, 2:45 PM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
245 PM EDT WED MAY 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
245 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON NORTH OF HIGHWAY U.S. 10
COULD PRODUCE SOME HAIL AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST
AT AROUND 15 MPH. STORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT
AND SOME MAY BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE INTO SATURDAY. AN ISOLATED
SEVERE THUNDERSTORM MAY OCCUR...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY RISKS. LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-121000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
245 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS NORTH OF LUDINGTON THIS AFTERNOON COULD
PRODUCE SOME HAIL AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AT
AROUND 15 MPH.  STORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT AND
SOME MAY BE SEVERE WITH LARGE HAIL.

AREAS OF FOG COULD LEAD TO AREAS OF LOW VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RISK FOR THUNDERSTORMS WILL EXIST INTO SATURDAY. IN ADDITION
WINDS AND WAVES WILL BE ON THE INCREASE THIS WEEKEND. AREAS OF FOG
COULD LEAD TO AREAS OF LOW VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MEADE

In the hours before

Special weather statement, May 11, 9:30 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 PM EDT WED MAY 11 2011

MIZ037>039-043-044-050-056-057-064-065-071>073-120300-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-
OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
930 PM EDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
PENTWATER TO 10 MILES WEST OF MUSKEGON TO 30 MILES SOUTH OF SOUTH
HAVEN...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4380 8644 4406 8652 4418 8638 4416 8556
      4330 8556 4329 8531 4277 8531 4277 8507
      4242 8507 4242 8472 4207 8471 4207 8623
      4224 8623 4224 8629 4234 8632 4270 8621
      4297 8623 4361 8655
TIME...MOT...LOC 0130Z 270DEG 21KT 4382 8701 4318 8646
          4200 8608

WDM
Local storm report, May 11, 10:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             5 ENE HOLLAND           42.81N 86.02W
05/11/2011  E0.25 INCH       OTTAWA             MI   PUBLIC

&&

WH
Local storm report, May 11, 10:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             6 NNW SCOTTVILLE        44.03N 86.33W
05/11/2011  M0.70 INCH       MASON              MI   PUBLIC

&&

WH
Local storm report, May 11, 10:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     JAMESTOWN               42.83N 85.84W
05/11/2011  M43 MPH          OTTAWA             MI   MESONET

&&

WH
Local storm report, May 11, 10:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HEAVY RAIN       ZEELAND                 42.81N 86.02W
05/11/2011  M1.50 INCH       OTTAWA             MI   PUBLIC

            THIS TOTAL FELL IN UNDER 2 HOURS.

&&

WH
Local storm report, May 11, 10:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             2 N HOPKINS             42.65N 85.76W
05/11/2011  M0.50 INCH       ALLEGAN            MI   PUBLIC

            THE HAIL FELL FOR 5 MINUTES.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:14 PM EDTSpecial Weather StatementGRRLake, Mason, Osceola61 min
May 11, 8:46 PM EDTSpecial Weather StatementGRRVan Buren44 min
May 11, 9:01 PM EDTAreal Flood AdvisoryGRRLake, Mason, Osceola14 hr
May 11, 9:21 PM EDTSpecial Weather StatementGRRClare, Osceola84 min
May 11, 9:30 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Kalamazoo, Kent, Lake and 5 more90 min
May 11, 9:44 PM EDTSpecial Marine WarningGRR91 min
May 11, 10:08 PM EDTSpecial Marine WarningGRR52 min
May 11, 10:08 PM EDTSevere Thunderstorm WarningGRROttawa47 min
May 11, 10:30 PM EDTSevere Thunderstorm WarningGRRAllegan39 min
May 11, 10:34 PM EDTSevere Thunderstorm WarningGRRBarry, Kent57 min
May 11, 10:49 PM EDTFlash Flood WarningGRRMason6 hr
May 11, 11:13 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 9 more92 min
May 11, 11:14 PM EDTSpecial Marine WarningGRR57 min
May 12, 12:23 AM EDTSpecial Weather StatementGRRIngham, Jackson67 min
May 12, 3:59 PM EDTSpecial Weather StatementGRRKent61 min
May 12, 4:01 PM EDTSpecial Weather StatementGRRBarry59 min
May 12, 4:39 PM EDTSevere Thunderstorm WarningGRRBarry45 min
May 12, 5:09 PM EDTSpecial Weather StatementGRRKent66 min
May 12, 5:33 PM EDTSpecial Weather StatementGRRKent57 min
May 12, 5:41 PM EDTSevere Thunderstorm WarningGRRAllegan33 min
May 12, 6:13 PM EDTSpecial Weather StatementGRRKent62 min
May 12, 6:16 PM EDTSpecial Weather StatementGRRBarry59 min
May 12, 6:25 PM EDTAreal Flood AdvisoryGRRAllegan, Barry3 hr
May 12, 7:27 PM EDTSpecial Weather StatementGRRBarry, Eaton63 min
May 12, 7:54 PM EDTSpecial Weather StatementGRREaton51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.